T Nation

TRT Effects on Skin


#1

Hey guys, I am conducting a little poll on guys who are on TRT and keeping normal to optimal levels as opposed to supra. I possible please provide following info.

Age
Pre TRT levels
Current test level/range
Effects on skin i.e acne.

Open question to members what causes acne development when on testosterone? Is it genetic or can it be injection timing? I have read the hormone fluctuations are a cause as some people have actually had better skin while on since they control injections.

Is there anything that can be done to stop or mitigate acne from forming? Anything along the TRY?

Thank you.


#2

Low-t is catabolic and collagen loss can make skin thin and aged looking. That can also make skin incompetent, pores get blocked. TRT can reverse all of that. Some skin blemishes are transient on TRT. If one had skin issues in their 20’s, some can be expected to return. If acne was a major problem in the past, could be again. Polls are not very useful as no one is average, we are all unique. Have yousearched the forum?


#3

I’m on TRT and have bacne, but its probably more due to not changing out of my workout clothes.


#4

I think your issue is probably related to estrogen levels. Happened to me when I wasnt controlling properly. Do you know your levels?


#5

Me? No, I only have total testosterone scores in my lab results.


#6

High E2 can cause bacne. Are you using an AI? I’m just saying once i got my E2 under control, the acne went away. Others on this forum have reported acne as a result of high E2. worth checking out


#7

I’ll check it out. Thanks.


#8

I am maintaining my testosterone levels a just below 900. Started out at 90. My skin went from a little too dry to a little oilier than normal. But it looks better and Ihave no acne. I never really did have a acne problem, so why would I start now.

But I can tell from the increased oil on my skin that if I did have an acne problem, that would probably flare it up


#9

When you have Low Testosterone your skin will get dry, loss of collegen will make you age faster. With any TRT please get your estrogen levels checked. As the estrogen increases so does the activity of your seobacious glands producing more sebum which causes the oiliness. (High E has many other bad side effects)

Sebasous activity is the main cause of acne. If your E2 is elevated over 80 you will probably notices simular symptoms of Low Testosterone, you may get that bacne. When you lower your E down to the sweet range around 25, you should notices less active seobasous activity, skin less oily, and bacne less.

I would not suggest the panoxyl for all over daily usage as the active is benzoyl peroxide which can cause very dry irritated and uncomfortable skin. Find a good esthetician in your area who has experience with Hormonal Acne.

For oiliness on the head/face have your esthetician prescribe you a mattifying lotion to help the discomfort.

Do not wash your skin more than morning and night. Over washing will trigger the SG to produce more oil.

Get on a good cosmeceutical skin care regiment.

Schedule a good deep cleaning back facial.

Look into getting Blue Light Therapy, this is a quick 15 minute therapy while you are starting your new skin care regiment. This will decrease the P-acne that causes those uncomfortable pustuals. (White heads)

It takes 28 days for youth skin and around 45 days for middle age skin to turn over. Give your new regiment the time needed to SEE the results.


#10

Age 35
Pre trt levels - total test was mid range, shbg was off the charts high causing free T to be below the range

Only 10 days in on TRT so my results may not be to helpful to you. My skin was VERY dry from low T. No increase in acne yet, skin has not become more oily, hopefully both my facial and body skin will get oily soon as my skin all over is still very dry.


#11

I was never one to get basic pimples like whiteheads and blackheads, however, occasionally I’d get these very deep and painful cyst-like acne.

Once I got onto TRT, I noticed that this suddenly became a huge problem (and yes, mostly on the back). The first thing I did was check my E2 and got that squared away. But the problem remained. So I took a look at DHT by taking finasteride. I started with a little and gradually increased the dose, and voila, the acne stopped.

Later, just to make sure, some months later, I backed off of the finasteride, and a week later the acne returned. So in my case, the problem was DHT. DHT can affect your skin in two ways…ance, and/or hair loss. In my case it was acne.


#12

Age 58, been on trt 6 years. Pre trt level was 230, I’m usually around 900 now, e2 at 22-25. I’ve always had dry skin before and still have dry skin. No acne issues but I didn’t have much of a problem with it during puberty.


#13

I’ve had issues with acne on face, chest and back growing up - even while getting diagnosed with low t I still had acne in those areas

now that im on trt, its worse but not a huge amount worse, only a bit worse, although the acne type has changed, before I’d get more little ones with yellow heads, now its more of the cystic looking ones that you cant pop and just sit there in place for ages - in fact I’ve gotten a couple of cysts as well since doing trt which never happened before


#14

Age. 52
T level before - 207
T level current - 1847
Acne is getting rough. Sperodic on face, arms and back. Pretty major (somewhat painful) on sternum and pube area and they aren’t the “popable” kind. Small knots. I’ve been told the acne to due to increased estrogen levels (85).


#15

How did you get your E2 under control? Thus eliminating the acne.


#16

Studhammer?


#17

I got myself some arimidex. Gotta be careful tho, it’s possible to crash your E. I also took a super low dose of accutane for a month. All self prescribed


#18

1mg x 2/wk?


#20

For me , 2 mg/ week was too much and dropped my E way too much. I ended putting mine in vodka and took about 0.6 mg/week


#21

trying DIM